MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

SYNTHES GMBH MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Catalog Number 03.503.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received.No conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a mandibular orif tumor surgery.During the surgery, a part of the plate cutter broke when cutting the plate.The procedure was completed without delay.The patient outcome was unknown.Concomitant device reported: unk - plates: matrixmandible (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.This report is for one (1) matrixmandible short cut plate cutter.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part: 03.503.057.Lot: 1975860.Manufacturing site: hägendorf.Release to warehouse date: 16.Sep.2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.Depuy synthes customer quality (cq) then conducted visual inspection of the returned device.Visual analysis of the returned shortcut f/matmand-pl t1.5-2.8 w/rasp determined that the cutter head was broken and the broken fragment was returned.One holding wire was received disassembled due to the broken condition of the device.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.As part of depuy synthes's quality process all devices are manufactured, inspected, and released to approved specifications.The complaint condition was confirmed for the shortcut f/matmand-pl t1.5-2.8 w/rasp as the cutter head was broken.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Short-cut plate cutter.Cutter head.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE SHORT CUT PLATE CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11624840
Report Number8030965-2021-02632
Device Sequence Number17060701
Product Code HTZ
UDI-Device Identifier07611819894426
UDI-Public(01)07611819894426
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.057
Device Lot Number1975860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: MATRIXMANDIBLE